Alert archive / Mississippi / Red Flag Warnings in 2008
Red Flag Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Oct 26, 2008, 2:54 PM CDT for 8 counties in Mississippi. It took effect at Oct 27, 2008, 5:32 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 2:54 PM CDT (19:54 UTC)
- In effect from
- Oct 27, 2008, 5:32 AM CDT
- Expired
- Oct 27, 2008, 7:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLIX 261954 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN OCT 26 2008 ...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY... ...FIRE WEATHER WATCH IS EFFECT FOR MONDAY ACROSS EXTREME SOUTHWEST MISSISSIPPI... .A VERY STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH AREA EARLY MONDAY. DANGEROUSLY LOW AFTERNOON RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS MONDAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING AND FIRE WEATHER WATCH ACROSS EXTREME SOUTH AND COASTAL MISSISSIPPI. MSZ077-080>082-270400- /O.UPG.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/ /O.NEW.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- 254 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 25 PERCENTILE RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MSZ068>071-270400- /O.CON.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL- 254 PM CDT SUN OCT 26 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 13 TO 17 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 24
3 follow-up statements
000 WWUS84 KLIX 270147 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 847 PM CDT SUN OCT 26 2008 ...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY... ...A FIRE WEATHER WATCH IS EFFECT FOR MONDAY ACROSS EXTREME SOUTHWEST MISSISSIPPI... .A VERY STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH AREA EARLY MONDAY. DANGEROUSLY LOW AFTERNOON RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS MONDAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING AND FIRE WEATHER WATCH ACROSS EXTREME SOUTH AND COASTAL MISSISSIPPI. MSZ077-080>082-271315- /O.CON.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- 847 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY FOR COASTAL MISSISSIPPI... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 25 PERCENT RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MSZ068>071-271315- /O.CON.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL- 847 PM CDT SUN OCT 26 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 7 AM CDT MONDAY THROUGH MONDAY EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENT RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 13 TO 17 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KLIX 271032 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 532 AM CDT MON OCT 27 2008 ...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS EXTREME SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI... .A VERY STRONG THE COLD FRONT HAS PUSHED THROUGH AREA. DANGEROUSLY LOW RELATIVE HUMIDITY VALUES FROM LATE THIS MORNING TO LATE AFTERNOON AND BREEZY CONDITIONS TODAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING ACROSS EXTREME SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI. MSZ068>071-280000- /O.UPG.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/ /O.EXA.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL- 532 AM CDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MSZ077-080>082-280000- /O.CON.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- 532 AM CDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PEARL RIVER COUNTY AND COASTAL MISSISSIPPI. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLIX 271543 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1043 AM CDT MON OCT 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY ACROSS EXTREME SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI... .A VERY STRONG COLD FRONT HAS PUSHED THROUGH THE AREA WITH STRONG NORTH WINDS AND VERY DRY AIR SWEEPING ACROSS THE REGION. DANGEROUSLY LOW RELATIVE HUMIDITY VALUES FROM LATE THIS MORNING TO LATE AFTERNOON AND BREEZY CONDITIONS TODAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING ACROSS EXTREME SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI. MSZ068>071-077-080>082-272345- /O.CON.KLIX.FW.W.0002.000000T0000Z-081028T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 1043 AM CDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS AROUND 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 35 MPH. BOTH WEATHER CONDITIONS ARE CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI. AS OF 10 AM CDT...MOST REPORTING WEATHER STATIONS WERE INDICATING RELATIVE HUMIDITY LEVELS IN THE 30 TO 40 PERCENT RANGE AND NORTH WINDS 20 MPH WITH FREQUENT GUSTS 30 TO 35 MPH. HUMIDITY LEVELS SHOULD FALL INTO THE 20 TO 30 PERCENT RANGE AROUND NOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND RELATIVELY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 24
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Oct 26, 12:39 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 26, 12:39 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 PM CDT SUN OCT 26 2008
.AVIATION...
/18Z TAFS/
CAVOK TAFS THROUGH TONIGHT. A STRONG COLD FRONT WITH NO
PRECIPITATION WILL MOVE ACROSS THE TERMINALS OVERNIGHT AND LIKELY
PRODUCE +/- 10-15KT LOW LEVEL WIND SHEAR UP TO ABOUT 500 FEET DUE TO
TURBULENT MIXING NEAR DAYBREAK AND EARLY MORNING HOURS. FROPA
WILL LIKELY BE BETWEEN 06Z-09Z FROM NORTHWEST TO SOUTHEAST WITH AN
INCREASE IN NORTHWEST WINDS AND GUSTS FROM PRE-FRONTAL NEAR CALM
CONDITIONS. ANY PATCHY FOG FORMATION PRIOR TO FRONTAL PASSAGE WILL
BE MIXED OUT WITH FROPA.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 10 AM CDT TUESDAY FOR
GMZ530-550-555-570-575.
MS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR MSZ068>071-077-080>082.
GM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 10 AM CDT TUESDAY FOR
GMZ550-555-570-575.
&&
24Hazardous weather outlook, Oct 26, 10:30 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT SUN OCT 26 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-271530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1030 AM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING BRINGING GUSTY WINDS OF 20 TO 25 MPH TO THE REGION. STRONG CROSS WINDS ON ELEVATED ROADWAYS...ESPECIALLY THOSE THAT ARE ORIENTED EAST TO WEST...WILL RESULT IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS. MARINE...WINDS WILL INCREASE TO AROUND 15 KNOTS OVER THE COASTAL WATERS DURING THE EARLY MORNING HOURS MONDAY AS THE COLD FRONT MOVES THROUGH THE REGION. SEAS WILL BUILD UP TO 8 FEET IN SOME PORTIONS OF THE COASTAL WATERS. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE TIDAL LAKES AND THE GULF WATERS FOR MONDAY AND MONDAY NIGHT. FIRE WEATHER...A VERY DRY AIRMASS WILL TAKE HOLD OF THE REGION FOLLOWING THE COLD FRONTAL PASSAGE ON MONDAY. RELATIVE HUMIDITY VALUES IN THE 20 TO 30 PERCENT RANGE CAN BE EXPECTED ACROSS A MAJORITY OF THE FORECAST AREA THROUGH WEDNESDAY. VERY LOW RELATIVE HUMIDITY VALUES COMBINED WITH GUSTY WINDS MONDAY AFTERNOON COULD RESULT IN THE QUICK SPREAD OF ANY FIRES. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR SOUTHWESTERN AND COASTAL MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Fire Weather Watch | LIX | Amite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more | 23 hr |
Nearby
Red Flag Warnings in Mississippi, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.